Alert archive / Florida / Special Marine Warnings in 2012

Special Marine Warning 85, NWS Melbourne, FL

July 31, 2012

NWS Melbourne, FL issued this special marine warning at Jul 31, 2012, 4:39 PM EDT. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 31, 2012, 4:39 PM EDT (20:39 UTC)
Expired
Jul 31, 2012, 5:45 PM EDT
In force
66 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Jul 31, 3:19 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jul 31, 3:19 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
319 PM EDT TUE JUL 31 2012

.DISCUSSION...
THIS AFTERNOON-TONIGHT...RIDGE AXIS REMAINS OVER SOUTH FLORIDA
THIS AFTERNOON AND THUS SOUTHWEST FLOW IS STILL IN PLACE OVER EAST
CENTRAL FLORIDA. SHOWERS AND STORMS THIS AFTERNOON SEEM TO BE
FOCUSED ALONG A BOUNDARY CURRENTLY DRAPED ACROSS THE CENTRAL
PENINSULA APPROXIMATELY FROM NORTH OF TAMPA TO ORMOND BEACH. AS
THE AFTERNOON PROGRESSES STORM COVERAGE WILL INCREASE
SOME...ESPECIALLY NORTH OF THE CAPE WHERE MOISTURE FROM THIS
MORNING'S MCS IS BEGINNING TO MOVE INTO THE AREA. EXPECT STORM
ACTIVITY TO FLARE UP AS IT NEARS THE NORTHERN BREVARD AND VOLUSIA
COASTS DUE TO INTERACTION WITH THE SEA BREEZE WHICH IS CURRENTLY
PINNED FAIRLY CLOSE TO THE COAST DUE TO SOUTHWESTERLY FLOW.
SHOWERS AND STORMS SHOULD DISSIPATE AND MOVE OUT OF THE AREA
BEFORE MIDNIGHT LEAVING PARTLY CLOUDY SKIES. LOWS OVERNIGHT WILL
REACH THE MID 70S WITH TEMPERATURES A COUPLE OF DEGREES COOLER IN
THE AREAS SURROUNDING LAKE OKEECHOBEE.

WEDNESDAY-FRIDAY (PREVIOUS DISCUSSION)...UPR TROUGH ALONG THE
EASTERN SEABOARD EXTENDING S TO THE GULF REGION WL KEEP ATLC SFC
HIGH PRESSURE ORIENTED S OF THE AREA. MODEST S/SW WINDS AT LOWER-
STEERING LEVEL COUPLED WITH MARGINAL MOISTURE AND AFTERNOON SB
INSTABILITY WILL HELP PRODUCE SCT AFTN/EARLY EVE STORMS ACROSS
ECFL. BEST COVERAGE GENERALLY OVER VOLUSIA CO AND THE I-4 CORRIDOR
NWD INCLUDING OSCEOLA CO TO SPACE COAST. BY LATE THU SFC RIDGE WL
BEGIN TO RE-ESTABLISH BACK NWD...PROVIDING SOME DRYING AND
SLIGHTLY LOWER POP COVERAGE BY FRI WITH A LIGHTER WIND ENVIRONMENT
DOMINATED BY DEVELOPMENT OF THE AFTERNOON COASTAL BREEZES.

SATURDAY-MONDAY (PREVIOUS DISCUSSION)...BY THE WEEKEND THE ATLC
RIDGE AXIS IS SHOWN LIFTING NORTH OF THE FORECAST AREA. OPENING OF
THE STATE TO DEEPENING EASTERLIES ALONG WITH HIGHER MOISTURE ASCD
WITH AN APPROACHING TROPICAL WAVE AROUND SATURDAY SHOULD SERVE TO
INCREASE COASTAL AND INLAND RAIN CHCS ESP FROM THE SPACE COAST
SWD. RAIN CHCS MAY BECOME HIGHER THAN CURRENTLY INDICATED FOR SAT.
INTO EARLY NEXT WEEK...PLACEMENT OF THE ATLC SFC HIGH IS GENERALLY
SHOWN OVER THE ECFL AREA. LOCAL WIND REGIME SHOULD BE LIGHT WITH
DIURNALLY BASED BOUNDARY DRIVEN AFTERNOON STORMS AND SEASONAL
POPS/TEMPERATURES CAN BE EXPECTED WELL INTO THE WEEK.

&&

.AVIATION...
SCATTERED TSRA FROM MLB NORTH WITH RELATIVELY BRIEF IFR CONDITIONS.
GENERALLY LIGHT SOUTHWESTERLY FLOW THROUGH THE PERIOD. AFTER
STORMS END THIS EVENING...VFR CONDITIONS OVERNIGHT AND THROUGH
TOMORROW MORNING.

&&

.MARINE...
SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE OFF THE PENINSULA
TOWARDS THE NORTHEAST INTO THIS EVENING. WINDS INCREASING INTO THE
OVERNIGHT TO AROUND 15 KTS...PARTICULARLY WELL OFFSHORE VOLUSIA
AND BREVARD COUNTIES. WAVE PERIODS IN THE NORTHERN OFFSHORE AND
SOUTHERN WATERS WILL SIGNIFICANTLY DECREASE TO AROUND 4 SECONDS
THROUGH TOMORROW. ALONG WITH 1 TO 3 FOOT SEAS...THESE WATERS WILL
BE CHOPPY.

EXTENDED (PREVIOUS DISCUSSION)...FLOW PATTERN MID-LATE WEEK
GENERALLY S/SW WITH DIURNAL TENDENCY TOWARD ONSHORE BREEZE
DEVELOPMENT EACH AFTERNOON ESPECIALLY S OF CAPE CANAVERAL. NO
HAZARDOUS MARINE CONDITIONS EXPECTED ASIDE FROM DAILY STORMS NEAR
THE COAST ESPECIALLY OVER THE WATERS OF BREVARD AND VOLUSIA
COUNTIES.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  76  93  75  93 /  40  50  20  40
MCO  75  94  74  94 /  30  30  20  40
MLB  75  92  74  92 /  30  20  20  30
VRB  75  92  73  90 /  30  20  20  30
LEE  76  94  76  95 /  30  50  20  40
SFB  76  95  76  95 /  40  40  20  40
ORL  76  94  77  95 /  30  30  20  40
FPR  74  91  73  91 /  20  20  20  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM...BOWEN
IMPACT WX/AVIATION....MOSES
Hazardous weather outlook, Jul 31, 11:31 AM EDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1131 AM EDT TUE JUL 31 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-010330-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1131 AM EDT TUE JUL 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
AN UNSTABLE AIRMASS AND PREVAILING OFFSHORE FLOW WILL PRODUCE A
SCATTERED COVERAGE OF LIGHTNING STORMS THIS AFTERNOON INTO EARLY
EVENING. THE BEST CHANCE WILL OCCUR WITH THE COLLISION OF THE
EAST AND WEST COAST SEA BREEZE BOUNDARIES OVER THE EASTERN
INTERIOR...ESPECIALLY ALONG THE I-4 CORRIDOR IN THE LATE
AFTERNOON. STORM MOTION WILL BE TOWARD THE NORTHEAST AT AROUND 15
MPH. A FEW STRONGER STORMS MAY CONTAIN GUSTY DOWNBURST WINDS UP TO
50 MPH... DANGEROUS LIGHTNING STRIKES AND LOCALLY HEAVY RAIN UP TO
2 INCHES.

.MARINE THUNDERSTORM GUST IMPACT...
LIGHTNING STORMS MAY PRODUCE STRONG DOWNBURST WINDS OF 35 TO 45
KNOTS OVER INLAND LAKES THIS AFTERNOON AND EARLY EVENING. STORM
MOTION WILL BE TOWARD THE NORTHEAST AT 10 TO 15 MPH WITH A FEW
STORMS PUSHING OFFSHORE...ESPECIALLY CAPE CANAVERAL NORTHWARD.

.RIP CURRENT IMPACT...
A PERSISTENT LONG PERIOD EAST SWELL AND APPROACH OF THE FULL
MOON WILL GENERATE A MODERATE RIP CURRENT RISK AT THE EAST
CENTRAL FLORIDA BEACHES TODAY. CHECK WITH LIFEGUARDS ABOUT OCEAN
HAZARDS BEFORE ENTERING THE SURF.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
ISOLATED TO SCATTERED LIGHTNING STORMS ARE EXPECTED EACH AFTERNOON
THIS WEEK. THE PRIMARY THREATS WILL BE GUSTY DOWNBURST WINDS AND
DANGEROUS LIGHTNING STRIKES.

AN ELEVATED THREAT OF RIP CURRENTS AT EAST CENTRAL FLORIDA BEACHES
WILL CONTINUE AGAIN ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

MOSES

In the hours before

Special weather statement, Jul 31, 4:22 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
422 PM EDT TUE JUL 31 2012

FLZ041-046-141-147-312100-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN BREVARD
COUNTY-SEMINOLE-
422 PM EDT TUE JUL 31 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH OVER NORTHEASTERN SEMINOLE...SOUTHEASTERN
VOLUSIA...AND NORTHERN BREVARD COUNTIES...

* UNTIL 500 PM EDT.

AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE CLUSTER OF STORMS STORM CAPABLE OF PRODUCING STRONG WIND GUSTS
FROM GENEVA TO FARMTON AND LAKE ASHBY...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE MAYTOWN...OAK HILL...SCOTTSMOOR...APOLLO BEACH.

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2879 8073 2878 8075 2880 8077 2881 8078
      2885 8078 2885 8081 2878 8077 2876 8082
      2877 8084 2875 8084 2865 8114 2881 8123
      2899 8086
TIME...MOT...LOC 2018Z 245DEG 23KT 2877 8109

CRISTALDI

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 4:22 PM EDTSpecial Weather StatementMLBSeminole38 min
Jul 31, 7:52 PM EDTSpecial Weather StatementMLBMartin53 min

Nearby

Special Marine Warnings in Florida, 2012Every special marine warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.